Acta Mathematica Hungarica

, Volume 97, Issue 3, pp 183–191 | Cite as

The bicompletion of an asymmetric normed linear space

  • L. M. García-Raffi
  • S. Romaguera
  • E. A. Sánchez-Pérez


A biBanach space is an asymmetric normed linear space (X,‖·‖) such that the normed linear space (X,‖·‖s) is a Banach space, where ‖xs= max {‖x‖,‖-x‖} for all xX. We prove that each asymmetric normed linear space (X,‖·‖) is isometrically isomorphic to a dense subspace of a biBanach space (Y,‖·‖Y). Furthermore the space (Y,‖·‖Y) is unique (up to isometric isomorphism).

isometric isomorphism biBanach space asymmetric normed linear space bicompletion 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    C. Alegre, J. Ferrer and V. Gregori, On a class of real normed lattices, Czech. Math. J., 48 (1998), 785-792.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    C. Alegre, J. Ferrer and V. Gregori, On the Hahn—Banach theorem in certain linear quasi-uniform structures, Acta Math. Hungar., 82 (1999), 315-320.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Á. Császár, Fondements de la Topologie Générale (Budapest-Paris, 1960).Google Scholar
  4. [4]
    A. Di Concilio, Spazi quasimetrici e topologie ad essi associate, Rend. Accad. Sci. Fis. Mat. Napoli, 38 (1971), 113-130.MathSciNetGoogle Scholar
  5. [5]
    E. P. Dolzhenko and E. A. Sevast'yanov, Sign-sensitive approximations, the space of sign-sensitive weights. The rigidity and the freedom of a system, Russian Acad. Sci. Dokl. Math., 48 (1994), 397-401.MathSciNetGoogle Scholar
  6. [6]
    J. Ferrer, V. Gregori and C. Alegre, Quasi-uniform structures in linear lattices, Rocky Mountain J. Math., 23 (1993), 877-884.MATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    P. Fletcher and W. F. Lindgren, Quasi-Uniform Spaces, Marcel Dekker (New York, 1982).MATHGoogle Scholar
  8. [8]
    L. M. García-Raffi, S. Romaguera and E. A. Sánchez-Pérez, Sequence spaces and asymmetric norms in the theory of computational complexity, Math. Comput. Model., to appear.Google Scholar
  9. [9]
    H. P. A. Künzi, J. Marín and S. Romaguera, Quasi-uniformities on topological semigroups and bicompletion, Semigroup Forum, 62 (2001), 403-422.MATHMathSciNetGoogle Scholar
  10. [10]
    J. Marín and S. Romaguera, A bitopological view of quasi-topological groups, Indian J. Pure Appl. Math, 27 (1996), 393-405.MATHMathSciNetGoogle Scholar
  11. [11]
    J. Marín and S. Romaguera, Bicompleting the left quasi-uniformity of a paratopological group, Archiv. Math. (Basel), 70 (1998), 104-110.MATHGoogle Scholar
  12. [12]
    R. Nagel, ed., in W. Arendt et al., One-parameter Semigroups of Positive Operators, Springer Lecture Notes Math. 1184 (Berlin, 1986).MATHGoogle Scholar
  13. [13]
    S. Romaguera and M. Schellekens, On the structure of the dual complexity space: The general case, Extracta Math., 13 (1998), 249-253.MATHMathSciNetGoogle Scholar
  14. [14]
    S. Romaguera and M. Schellekens, Quasi-metric properties of complexity spaces, Topology Appl., 98 (1999), 311-322.MATHMathSciNetCrossRefGoogle Scholar
  15. [15]
    S. Romaguera and M. Schellekens, Duality and quasi-normability for complexity spaces, Appl. Gen. Topology., 3 (2002), 91-112.MATHMathSciNetGoogle Scholar
  16. [16]
    S. Salbany, Bitopological Spaces, Compactifications and Completions, Math. Monographs, No. 1, Dept. Math. Univ. Cape Town (1974).Google Scholar
  17. [17]
    M. Schellekens, The Smyth completion: a common foundation for denotational semantics and complexity analysis, in: Proc. MFPS 11, Electronic Notes in Theoretical Computer Science, 1 (1995), pp. 211-232.MathSciNetGoogle Scholar

Copyright information

© Kluwer Academic Publishers/Akadémiai Kiadó 2002

Authors and Affiliations

  • L. M. García-Raffi
    • 1
  • S. Romaguera
    • 1
  • E. A. Sánchez-Pérez
    • 1
  1. 1.Escuela de Caminos Departamento de Matemática AplicadaUniversidad Politécnica de ValenciaValenciaSpain

Personalised recommendations